Volume 18, issue 7 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Dimension functions for spherical fibrations

Cihan Okay and Ergün Yalçin

Algebraic & Geometric Topology 18 (2018) 3907–3941
Abstract

Given a spherical fibration ξ over the classifying space BG of a finite group G we define a dimension function for the m–fold fiber join of ξ, where m is some large positive integer. We show that the dimension functions satisfy the Borel–Smith conditions when m is large enough. As an application we prove that there exists no spherical fibration over the classifying space of Qd(p) = (p)2 SL2(p) with p–effective Euler class, generalizing a result of Ünlü (2004) about group actions on finite complexes homotopy equivalent to a sphere. We have been informed that this result will also appear in upcoming work of Alejandro Adem and Jesper Grodal as a corollary of a previously announced program on homotopy group actions due to Grodal.

Keywords
group actions, Smith theory, spherical fibrations, Lannes' $T$–functor
Mathematical Subject Classification 2010
Primary: 55M35
Secondary: 55S10, 55S37
References
Publication
Received: 30 October 2017
Revised: 1 June 2018
Accepted: 11 June 2018
Published: 11 December 2018
Authors
Cihan Okay
Department of Mathematics
Middlesex College
Western University
London, ON
Canada
Ergün Yalçin
Department of Mathematics
Bilkent University
Ankara
Turkey